MAUDE Adverse Event Report: KARL STORZ SE & Co. KG C-MAC Video Laryngoscope MIL #0

KARL STORZ SE & Co. KG C-MAC Video Laryngoscope MIL #0
Model Number 8404DXC
Medical Device Problem Code Output below Specifications (3004)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 08/07/2026
Type of Reportable Event Death
Event or Problem Description
The following was reported: patient was born at 33+4 weeks gestation.Following admission to the neonatal unit for prematurity and observation, the infant developed increasing respiratory distress, oxygen requirement and respiratory acidosis.Despite non-invasive respiratory support, the patients oxygen requirement remained around 30% and chest x-ray was consistent with surfactant lung disease deficiency.The clinical team therefore decided to proceed with less invasive surfactant administration using karl storz video laryngoscope.Attempts by different doctors were made to visualize the airway using video laryngoscope but difficulties were encountered with airway visualization, including reports of a dark video screen.The procedure was subsequently completed using a conventional laryngoscope.Shortly after the procedure, patient experienced sudden clinical deterioration with a significant right-sided tension pneumothorax identified.Emergency needle thoracocentesis and subsequent chest drains were unable to improve patients condition, and patient died.The concern is that poor visualization using the karl storz video laryngoscope hindered successful lisa administration, and potentially inserting the catheter without visualization has caused trauma leading to tension pneumothorax.

Brand Name
C-MAC Video Laryngoscope MIL #0
Common Device Name
C-MAC Video Laryngoscope MIL #0
Manufacturer (Section D)
KARL STORZ SE & Co. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
MDR Report Key50861620
Report Number2020550-2026-02144
Device Sequence Number9553167
Product Code CCW
UDI-Device Identifier04048551441947
UDI-Public04048551441947
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8404DXC
Device Catalogue Number8404DXC
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/11/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/22/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8403X - C-MAC Connecting Cable; Article: 8404ZXK - C-MAC MonitorSN: (b)(6)
Outcome Attributed to Adverse Event Death;
Patient SexUnknown